MIKIE, question please??

Discussion in 'Chit Chat' started by jole, Dec 17, 2010.

  1. jole

    jole Member

    I remember you were (are?) on Heparin for a long time. Could I ask you why you started taking it? My last two rounds of labs have come back abnormal....MCH and MCHC are both abnormally high, white blood count low, and I have macrocytosis. She explained it that my red blood cells are eating themselves basically, and becoming larger, which causes the blood to become sludgy.

    Actually, she is stymied at this point and has sent my results off to an oncologist to look at. My doc said she isn't really that worried but just doesn't know what to do right now. I know you've done so much research on all this and wondered if you have anything you could tell me. Thanks......Jole
  2. Mikie

    Mikie Moderator

    I wish I could help you but I'm not familiar with your condition. Sounds as though the doc isn't either. I hope they can figure out what is going on.

    I took Heparin because my sed rate was so low--a 1 at one point. This can be indicitive of excess fibrin in the blood due to many infections. Seems that pathogens like a low-oxygen environment in which to thrive and can cause the body to produce the fibrin. The fibrin traps platelets and this can cause hypercoagulation of a particular type. Fibrin helps the fibrin to break up. Since then, my sed rates have been a more normal 7 or 8.

    Heparin is no longer available in the little vials for individual use. It is still available only to hospitals in the larger vials from which they draw. Lovenox, a low-molecular-weight heparin, is available in prepackaged syringes for individual use. My co-pay would have been $1,500 a month! I did some research and found that the enzyme, Nattokinase, is even more effective at breaking up fibrin. I buy mine here and it also contains vitamin E.

    It doesn't sound as though the Heparin applies to your problem but, then again, since they don't know what is causing this, the treatment remains a mystery too. Please let us know what you find out. We do have some pretty strange conditions with our illnesses. Good luck. You are in my prayers.

    Love, Mikie
  3. jole

    jole Member

    Thanks ladies. I'm just not the patient type and wonder how long I'll have to wait for a reply from the doc......lol.

    No, Mikie, it doesn't sound the same as yours, and I know blood thinners aren't something to be messed with so will wait. Just thought if it were the same I could get a jump on it. I do worry about heart attack and stroke, and the word 'sludge' doesn't appeal to me much...lol. Wow, at those prices it would be out of the question for me also for the Lovenox (unbelievable!). Glad you found something that works for you, and I'll keep this in mind if fibrin is mentioned at all. Thanks for answering!

    The one thing I really noticed is recently I had 8 days where I actually felt relatively 'normal'. During that time I was warm, which is so unusual for me because I constantly freeze. It sure felt great to wear normal clothes and have the thermostat set at 73. Usually I have it at 74 with a shirt, sweatshirt, sweatpants, socks and fuzzy slippers, and am still unbearably cold!
    Silly me, I thought I was 'cured'...8 days was the longest 'remission' I've had in 9 years now. Unfortunately, I'm not and my energy level is even lower than before......

    Jam, I'm one of the few people who cannot take some natural supplements. I tried GE...and had heart palpitations. It may have been the brand, but so many things affect my heart terribly. My SIL is constantly giving me things to try from his naturopath...some I can take; some I cannot. It is amazing that even natural ingredients do not work for some of us. I wish I could take GE though, and may try another brand.

    I really appreciate your replies, and wish you both well.......Jole
  4. Mikie

    Mikie Moderator

    Yes, I worry about that too because everyone on Mom's side of our family lives to a ripe old age and then dies of a massive heart attack. Thank God my doc and I have finally seemed to have gotten my BP under control. The one med messed me up a lot but with a reduced dose, I have finally gotten used to it. If I don't take my low dose of Synthroid and my Estradiol and progesterone, I get heart palpitations. When I had my knee scoped, the pre-op nurse told me that those three hormones regulate the heart.

    Strange thing--since the SS symptoms have gotten so prevalent, my FMS symptoms have retreated. I hope it's permanent but we can't count on anything. Ever since my topical chemo for my face, the doc has wanted me to use vitamin C infused skin creams and creams with retinol. I'm using the Adrienne Arpel creams and they contain botanicals. So far, they haven't blocked the Guai. I am probably getting four times the Guai as usual due to its being in most of my cold remedies but even so, the creams should be blocking it.

    One thing I couldn't figure out was why I felt so sick after being out in the sun. My research turned up the fact that, like with Lupus, sun exposure can cause an increase in auto-antibodies in people with SS. I don't know when or if I'll get an official diagnoses because my docs don't know much about it. I'm proceding on the premise that I do so I can treat it with the few treatments available. If it should get really bad and I would need steroids, the lab tests will turn up something. I hope I never have to take steroids.

    BTW, I think I mentioned that I'm back on the methylation protocol. I did well on it before but had to stop it for some medical reason and just never went back. I think it was when we were trying to find a BP med--it took months. I'm like you; I hate to wait for answers.

    I wish your remission had lasted. I think even temporary remissions give us reason to hope. Our bodies are still capable of being "normal" but something is holding us back. One of these days, they will figure out what is holding us back.

    I'll be really interested in knowing what is causing your strange blood condition. Red blood cells plump up when they are infected. The pathogen will cause the cell to explode when the pathogen has replicated and is sending the little germs out into the bloodstream to infect other cells. Heavy, plump red blood cells is often the first sign of a chronic infection. In any case, let us know when you find out what is causing this.

    Hugs and prayers.

    Love, Mikie